Ask a doctor

Does Retin-A Make Indentations Worse?

I've been reading a lot of mixed reviews on the pros and cons of Retin A. I'm clear of acne but just dealing with scars and indented skin issues. I've been researching and there are a lot of people out there that have complained that Retin A has in fact expanded their pores and made their indents worse.

I did notice something similar but am not sure if i'm just being paranoid. Does Retin A have these negative side effects or should I continue using it? Help!! Thanks

Doctor Answers (1)

Retin A does not make indentations worse

+1

Of all the different creams and products patients use on their skin, Retin A is one of the most efficacious for acne and photoaging.  Retin A does not make indentations but can slightly improve early acne scarring and it can decrease pore size.  I recommend seeing a board certified dermatologist to see if acne is an appropriate topical to be utilizing.

Houston Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.